Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 8, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 25, 2008, 4:21 AM CST for 24 counties in Texas. It took effect at Feb 25, 2008, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2008, 4:21 AM CST (10:21 UTC)
- In effect from
- Feb 25, 2008, 9:00 AM CST
- Expired
- Feb 25, 2008, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3239 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 251021 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 421 AM CST MON FEB 25 2008 TXZ021>044-252200- /O.NEW.KLUB.WI.Y.0008.080225T1500Z-080225T2200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 421 AM CST MON FEB 25 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. A DYNAMIC STORM SYSTEM MOVING THROUGH WILL TIGHTEN THE PRESSURE GRADIENT TODAY...BRINGING ANOTHER WINDY DAY TO WEST TEXAS. WESTERLY TO NORTHWESTERLY WINDS WILL INCREASE INTO THE 30 TO 35 MPH RANGE BY MID TO LATE MORNING...WITH THE STRONGER WINDS PERSISTING THROUGH MID-AFTERNOON. WINDS GUSTS TO 55 MPH WILL BE POSSIBLE. THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. WINDS WILL BEGIN TO DIMINISH BY LATE AFTERNOON AS THE STORM MOVES OFF TO THE EAST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KLUB 252136 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 336 PM CST MON FEB 25 2008 TXZ021>044-260000- /O.EXT.KLUB.WI.Y.0008.000000T0000Z-080226T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 336 PM CST MON FEB 25 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... STRONG NORTHWESTERLY WINDS FOLLOWING A COLD FRONT WILL CONTINUE THROUGH ABOUT 6 PM THIS AFTERNOON. WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 40 OR 50 MPH ARE EXPECTED TO CONTINUE JUST IN ADVANCE OF THIS COLD FRONT AND ALSO FOLLOWING IT FOR A COUPLE OF HOURS. THE WINDS WILL DIMINISH TO AROUND 15 TO 25 MPH BY DARK. THROUGH 6 PM...THE STRONG WINDS WILL CONTINUE TO CAUSE AREAS OF BLOWING DUST...ALTHOUGH THE COOLER AIR FOLLOWING THE FRONT WILL ALLOW IMPROVEMENT IN THE DUSTY CONDITIONS. LOW VISIBILITY MAY CONTINUE NEAR OPEN FIELDS AND CONSTRUCTION ZONES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 260011 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 611 PM CST MON FEB 25 2008 TXZ021>044-260115- /O.EXP.KLUB.WI.Y.0008.000000T0000Z-080226T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 611 PM CST MON FEB 25 2008 ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ALLOWED THE WIND ADVISORY TO EXPIRE. NORTHERLY WINDS WILL REMAIN BREEZY THROUGH THE EVENING...WITH SUSTAINED SPEEDS BETWEEN 15 AND 25 MPH WITH HIGHER GUSTS. THESE WINDS WILL CONTINUE TO DIMINISH THROUGH THE REST OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 4:13 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 25, 4:13 AM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 413 AM CST MON FEB 25 2008 .SHORT TERM... AFTER ONE PLEASANT DAY WITH RELATIVELY LIGHT WINDS /OF THE LAST TWO/ GEARS WILL SHIFT BACK TO THE WIND MACHINE AS ANOTHER DYNAMIC STORM SYSTEM MOVES ACROSS. SIMILAR TO THE STORM SYSTEM ON SATURDAY...IT APPEARS THE STRONGEST MID AND UPPER LEVEL WIND FIELDS WILL MOVE SQUARELY OVERHEAD. THE STRONGEST WINDS AND TROUGH AXIS WILL PASS AROUND MIDDAY...SHIFTING QUICKLY EASTWARD THROUGH THE AFTERNOON AND EVENING. THIS SHOULD BRING THE STRONGEST WINDS TO THE SOUTH PLAINS BETWEEN MID-MORNING AND MID-AFTERNOON. AS FAR WAS WIND SPEEDS GO...LOCAL DECISION TREE SUGGESTS ANYWHERE FROM SOLID ADVISORY /GFS/ TO HIGH END ADVISORY /WRF-NAM/...WITH MOS GUIDANCE ALSO SUPPORTING A SOLID ADVISORY WITH SUSTAINED WIND SPEED OF 30 TO 35 MPH OR SLIGHTLY HIGHER. THE WRF-NAM DOES INDICATE A 700MB 60 KT JET STREAK RACING ACROSS THE SOUTHWEST CWA AROUND 18Z...WHEREAS THE GFS HAS A BROAD 45 KT JET STRETCHING OVER THE SOUTHERN CWA. THIS COULD HAVE SOME IMPACT ON JUST HOW HIGH ANY PARTICULAR LOCATION IS ABLE TO GUST...THOUGH MODEL SOUNDINGS DO INDICATE THAT WE WILL NOT BE MIXED UP THROUGH 700 MB UNTIL AROUND EARLY AFTERNOON WHEN THE STRONGER LOW LEVEL WINDS WILL HAVE SHIFTED SOUTH AND EAST OF THE AREA. ANOTHER CAVEAT IS THAT THERE MAY BE SOME HIGH CLOUDS MOVING ACROSS THROUGH THE MIDDLE PART OF THE DAY POSSIBLY LIMITING HEATING/MIXING SOMEWHAT. REGARDLESS...STILL WOULD NOT BE SURPRISED TO SEE A FEW LOCATIONS BRIEFLY HIT HIGH WIND WARNING CRITERIA...BUT FEEL MOST LOCATIONS SHORT REMAIN IN THE ADVISORY CATEGORY. THUS...WILL HOIST A WIND ADVISORY FROM 15-22Z. THE STRONG WINDS WILL AGAIN KICK UP AREAS OF BLOWING DUST. SOUTHWEST WINDS EARLY THIS MORNING WILL QUICKLY SHIFT TO MORE WEST OR WEST-NORTHWEST AS A PACIFIC FRONT MOVES ACROSS DURING THE REMAINDER OF THE MORNING...THEN SHIFT TOWARD THE NORTH AS ANOTHER BOUNDARY DROPS SOUTH LATE THIS AFTERNOON/EARLY THIS EVENING. EARLY ON...THE STRONGER WINDS/MIXING/DOWNSLOPE WILL ALLOW TEMPERATURES TO WARM QUICKLY...BUT THE PACIFIC FRONT WILL BRING SLIGHTLY COOLER AIR IN...TEMPERING AFTERNOON HEATING. WITH THIS IN MIND...HAVE KEPT TEMPERATURES RATHER STEADY DURING THE AFTERNOON AS HEATING AND COLD ADVECTION NEUTRALIZE EACH OTHER. MOSTLY CLEAR SKIES...DIMINISHING WINDS AND A COOLER AIR MASS SETTLING IN WILL PROMOTE A SEASONALLY COOL NIGHT TONIGHT. .LONG TERM... COOLER AIR WILL BE LOCATED OVER WEST TEXAS ON TUESDAY AS SURFACE HIGH PRESSURE BRIEFLY PASSES OVER WEST TEXAS. EXPECT A QUICK RETURN TO A SURFACE TROUGH OF LOW PRESSURE NEAR THE TX/NM BORDER BY WEDNESDAY. EXPECT WINDS TO INCREASE AS THE PRESSURE GRADIENT DEEPENS ON THURSDAY BUT IT WILL NOT BE NEARLY AS WINDY AS TODAY. THE NEXT UPPER LEVEL LOW MAY AFFECT THE REGION BY NEXT WEEKEND BUT STILL SOME UNCERTAINTY TO THE EXACT TIMING OF THE EASTWARD MOVEMENT. SO AT THIS POINT IN TIME WE DO NOT MENTION ANY PRECIPITATION IN THE FORECAST. WE WILL WATCH THIS THROUGH THE WEEK AND ADJUST THE FORECAST AS NEEDED. AFTER A COOL TUESDAY EXPECT TEMPERATURES TO WARM BACK TO ABOVE AVERAGE FOR WEDNESDAY AND THURSDAY. SOME MINOR COOLING ON FRIDAY IN THE WAKE OF A FRONT THAT WILL BE PUSHED SOUTHWARD BY ENERGY MOVING INTO THE GREAT LAKES. TEMPERATURES OVER THE WEEKEND WILL HINGE ON THE TRACK OF THE NEXT STORM SYSTEM. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE CENTRAL AND SOUTHERN SOUTH AND ROLLING PLAINS TODAY. ADDITIONALLY...WINDS WILL SHIFT FROM WESTERLY EARLY THIS AFTERNOON TO NORTHWEST OR NORTHERLY AS ANOTHER FRONT WORKS IN FROM THE NORTH LATE THIS AFTERNOON OR EARLY THIS EVENING. WE HAVE HAD POOR RH RECOVERY OVER MOST THE AREA THIS MORNING...WITH DRY FUELS AND A HIGH FIRE DANGER IN PLACE. ADDITIONALLY...20FT WINDS WILL QUICKLY INCREASE IN THE 20-35 MPH RANGE WITH GUSTS TO 50 MPH BY MID TO LATE MORNING AND REMAIN UP THROUGH MID-AFTERNOON BEFORE BEGINNING TO SUBSIDE. THE QUESTION REMAINS HOW LOW WILL THE RH FALL? THERE IS SOME QUESTION AS SOME SLIGHTLY COOLER AIR WILL WORK IN FROM THE NORTHWEST AS A PACIFIC FRONT SLIDES THROUGH THIS MORNING. ALL SAID...GREATEST LIKELIHOOD OF SEEING RH VALUES BELOW 15 PERCENT WILL EXIST OVER THE CENTRAL AND SOUTHERN SOUTH AND ROLLING PLAINS THIS AFTERNOON. THUS...A RED FLAG WARNING HAS BEEN ISSUED FROM 18Z-01Z OVER SAID AREA. FARTHER NORTH...STRONG WINDS AND RH VALUES DROPPING INTO THE 15-20 PERCENT RANGE WILL RESULT IN A HIGH FIRE DANGER. WILL COVER THIS ELEVATED FIRE DANGER HERE WITH A SPECIAL WEATHER STATEMENT. DRIER AIR WILL RETURN FOR WEDNESDAY INTO THURSDAY. THURSDAY APPEARS TO BE THE DRIEST DAY AND WILL HAVE THE STRONGEST WINDS. HOWEVER THE COMBINATION OF THE 2 PARAMETERS DOES NOT REACH CRITERIA ISSUANCE OF A FIRE WEATHER WATCH AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 27 49 27 65 / 0 0 10 0 0 TULIA 65 30 50 26 64 / 0 0 0 0 0 PLAINVIEW 66 31 50 27 63 / 0 0 0 0 0 LEVELLAND 68 29 52 28 65 / 0 0 0 0 0 LUBBOCK 69 31 52 28 64 / 0 0 0 0 0 BROWNFIELD 70 31 52 29 65 / 0 0 0 0 0 CHILDRESS 74 35 53 30 66 / 0 0 0 0 0 SPUR 73 34 52 28 65 / 0 0 0 0 0 ASPERMONT 78 38 53 30 67 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ033>044. WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. && 23/18
In the hours before
Special weather statement, Feb 24, 11:21 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1121 PM CST SUN FEB 24 2008 TXZ021>044-251200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1121 PM CST SUN FEB 24 2008 ...WINDY CONDITIONS AND HIGH FIRE DANGER EXPECTED ON MONDAY... A STRONG STORM SYSTEM MOVING OUT OF THE ROCKIES AND ACROSS THE PANHANDLES ON MONDAY WILL RESULT IN INCREASING WINDS ACROSS WEST TEXAS. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH GUSTS INTO THE 50S. A WIND SHIFT WILL PROGRESS ACROSS THE REGION DURING THE DAY...SHIFTING THE WINDS FROM THE SOUTHWEST IN THE MORNING TO NORTHWEST IN THE AFTERNOON. THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP BY MIDDAY....ESPECIALLY ACROSS MUCH OF THE SOUTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS. IN THIS AREA TEMPERATURES WILL RISE WELL INTO THE 70S...LOWERING RELATIVE HUMIDITY VALUES TO 15 PERCENT OR LOWER. VEGETATION ALSO REMAINS VERY DRY. THESE FACTORS WILL COMBINE TO INCREASE THE DANGER OF RAPIDLY SPREADING WILDFIRES. CHECK WITH NOAA WEATHER RADIO...YOUR NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK WEBSITE...OR AREA MEDIA OUTLETS FOR POTENTIAL ADVISORIES AND WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:42 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.